Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Mar 30, 2012, 9:08 PM EDT for Jackson County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 9:08 PM EDT (01:08 UTC)
- Expired
- Mar 30, 2012, 10:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Indianapolis, IN
County Jackson County, IN
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
856
WWUS83 KIND 310108
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
908 PM EDT FRI MAR 30 2012
INZ071-072-310200-
JACKSON-JENNINGS-
908 PM EDT FRI MAR 30 2012
...STRONG THUNDERSTORM ADVISORY FOR JACKSON AND SOUTHWESTERN JENNINGS
COUNTIES UNTIL 1000 PM EDT...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
SEYMOUR TO 7 MILES SOUTHWEST OF BROWNSTOWN...AND MOVING EAST AT 30
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SEYMOUR...
CROTHERSVILLE...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3875 8594 3876 8596 3875 8597 3878 8609
3876 8612 3878 8618 3877 8623 3903 8602
3904 8588 3895 8569 3873 8586
TIME...MOT...LOC 0108Z 274DEG 26KT 3898 8593 3879 8608
$$
RYANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 30, 7:00 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 30, 7:00 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 700 PM EDT FRI MAR 30 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA THIS EVENING. STRONG TO SEVERE THUNDERSTORMS...WILL BE ALONG AND AHEAD OF THE FRONT. THEN...HIGH PRESSURE WILL KEEP IT DRY UNTIL EARLY NEXT WEEK WHEN ANOTHER SYSTEM BRINGS ADDITIONAL THUNDERSTORM CHANCES THROUGH TUESDAY NIGHT. FINALLY...HIGH PRESSURE WILL BUILD IN FROM THE WEST ALLOWING FOR A DRY END OF THE WEEK. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL WITH WELL ABOVE NORMAL TEMPERATURES IN THE 70S AND 80S EXPECTED SUNDAY AND MONDAY. && .NEAR TERM /TONIGHT/... MAIN CHALLENGE TO THE NEAR TERM WILL BE TIMING THE COLD FRONT AND RESULTANT THUNDERSTORM ACTIVITY OUT OF THE FORECAST AREA THIS EVENING AS WELL AS ANY ASSOCIATED SEVERE WEATHER. MODELS ARE IN DECENT AGREEMENT ON SLIDING A COLD FRONT SOUTHEAST ACROSS CENTRAL INDIANA THIS EVENING TO SOMEWHERE NEAR A RUSHVILLE TO BLOOMINGTON TO VINCENNES LINE AROUND 00Z AND JUST SOUTH OF THE FORECAST AREA AROUND 03Z. NOT EXPECTED ANY POST FRONTAL ACTIVITY WITH DOWNWARD VERTICAL MOTION...DRIER AIR AND LOSS OF SUNSHINE. LATEST RAPID REFRESH REFLECTS PRETTY CLOSE WHERE THE BACK EDGE OF THE ACTIVITY SHOULD BE IF NOT POSSIBLY AN HOUR OR TWO SLOWER TO PUSH THE STORMS THROUGH. AT ANY RATE...AT VALID 00Z TONIGHT TIME FRAME...SHOULD SEE ONGOING STRONG TO SEVERE STORMS ALONG AND SOUTH OF THE FRONT WITH NAM12 SOUNDING CAPES NEAR 2000 J/KG AND DEEP LAYER SHEAR TO AROUND 35 KNOTS. ANY DISCRETE STORMS MAY CONGEAL INTO A LINE AS MODELS ARE ALL INDICATING AN ELONGATED AND DECENT UPWARD VERTICAL MOTION FIELD. ALSO...THE FORECAST AREA WILL BE IN THE RIGHT REAR QUADRANT OF AN 80+ KNOT UPPER JET ACROSS THE EASTERN GREAT LAKES WHICH SHOULD HELP PROVIDE ADDITIONAL LIFT AND UPPER LEVEL EVACUATION. OVERALL...SPC SLIGHT RISK LOOKS ON THE MARK. LOW LEVEL MOISTURE HANGS AROUND TONIGHT PER MODEL TIME SECTIONS...SO NOT EXPECTING FULL CLEARING DESPITE HIGH PRESSURE SETTLING IN FROM THE MISSISSIPPI VALLEY...AND WILL KEEP CHANCE POPS IN THROUGH 04Z ACROSS SOUTHERN SECTIONS. MOS TEMPERATURES ARE CLOSE TONIGHT AND APPEAR REASONABLE. && .SHORT TERM /SATURDAY THROUGH MONDAY/... COMPLEX WEATHER PATTERN SETTING UP FOR THE LATE WEEKEND AND EARLY NEXT WEEK. TIMING AND COVERAGE OF ANY QPF IS THE MAIN FOCUS WITH LOW CONFIDENCE DO TO VARIOUS MODEL DIFFERENCES REGARDING A FRONTAL POSITION ACROSS THE OHIO VALLEY AND ASSOCIATED DEEPER MOISTURE AND QPF. PER THE MODEL DIAGNOSTIC DISCUSSION FROM THE HYDROMETEOROLOGICAL PREDICTION CENTER...DECIDED TO GO MAINLY WITH THE 12Z GFS WHICH BRINGS A BACKDOOR FRONT SOUTH ACROSS CENTRAL INDIANA ON SUNDAY. THE FRONT THEN STALLS SUNDAY NIGHT AND MONDAY. BEST MOISTURE FROM THE GFS ALBEIT LIMITED STRETCHES JUST NORTH OF OUR FORECAST AREA ON SUNDAY AND SETTLES ACROSS OUR NORTHEASTERN FORECAST AREA ON SUNDAY NIGHT AND MONDAY. MEANWHILE...MODELS ALL HAVE A SHARP UPPER RIDGE JUST TO OUR WEST WITH PERIODIC WEAK IMPULSES DROPPING SOUTHEAST ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY. THIS ALL SUGGEST...THERE COULD BE A FEW SHOWERS AND THUNDERSTORMS AROUND STARTING SUNDAY NIGHT AND INTO MONDAY...BUT WILL GO NO HIGHER THAN SLIGHT CHANCE WITH MODELS NOT COMING TOGETHER BETTER. SATURDAY AND SATURDAY NIGHT LOOK DRY WITH LOW LEVEL RIDGING. MET MOS CONTINUES TO LOOK TOO COOL BASED ON 850 MILLIBAR FORECASTING CHART ALONG WITH TRENDS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ENSEMBLES IN GENERAL AGREEMENT IN BRINGING A SYSTEM THAT IS PROGGED TO BE MOVING INTO THE WEST COAST OVER THE UPCOMING WEEKEND ACROSS THE LOCAL AREA AROUND NEXT TUESDAY. IT APPEARS THE BEST CHANCES FOR PRECIPITATION DURING THE EXTENDED WOULD BE MONDAY NIGHT INTO TUESDAY NIGHT...IN ASSOCIATION WITH THIS SYSTEM. WILL GO WITH CHANCE POPS MONDAY THROUGH TUESDAY NIGHT. A FEW ENSEMBLES CONTINUE TO SUGGEST THIS SYSTEM MAY CUTOFF ACROSS THE TENNESSEE VALLEY BY THE MIDDLE OF NEXT WEEK...BUT THE MAJORITY OF THE MEMBERS KEEP THIS TROUGH FAIRLY PROGRESSIVE. WILL KEEP THE WEDNESDAY THROUGH FRIDAY PERIOD DRY FOR NOW. && .AVIATION /DISCUSSION FOR THE 310000Z TAFS/... VFR CONDITIONS WILL GIVE WAY TO LOW MVFR IN STRATUS OVERNIGHT...BEFORE RETURNING TO VFR SATURDAY AFTERNOON. CONVECTION WILL BE NEAR THE KBMG SITE AT VALID TIME...BUT SHOULD THEN SINK SOUTH OF THE AREA WITHIN AN HOUR OR TWO. OTHERWISE VFR CONDITIONS WILL CONTINUE UNTIL 05Z WHEN STRATUS SHOULD DEVELOP AS COLDER AIR MOVES IN. AT THE MOMENT EXPECT CEILINGS NEAR THE LOW END OF MVFR...WITH PERHAPS SOME MVFR VISIBILITIES IN FOG. STRATUS WILL HANG ON DURING THE MORNING HOURS THEN FINALLY BREAK UP BY EARLY AFTERNOON. VFR CONDITIONS WILL THEN CONTINUE THROUGH THE AFTERNOON. WINDS WILL GO FROM NORTHWEST TO NORTHEAST DURING THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....JAS AVIATION...50
Hazardous weather outlook, Mar 30, 8:32 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 832 PM EDT FRI MAR 30 2012 INZ063>065-067>072-010045- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 832 PM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS WILL CONTINUE INTO THE EVENING. HAZARDS: FREQUENT LIGHTNING...DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND ISOLATED TORNADOES. TIMING: THROUGH 1100 PM EDT. DISCUSSION: A FRONTAL SYSTEM WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA THIS EVENING...WITH THE POTENTIAL FOR THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY NIGHT. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A LOW PRESSURE SYSTEM WILL BRING A THUNDERSTORM THREAT TO CENTRAL INDIANA EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-051>057-010045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 832 PM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: HIGH PRESSURE WILL BRING DRY WEATHER OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA SUNDAY NIGHT THROUGH TUESDAY NIGHT. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A LOW PRESSURE SYSTEM WILL BRING A THUNDERSTORM THREAT TO CENTRAL INDIANA EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>062-010045- SULLIVAN-GREENE-MONROE- 832 PM EDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THIS EVENING. HAZARDS: FREQUENT LIGHTNING...GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. TIMING: THROUGH 1100 PM EDT. DISCUSSION: A FRONTAL SYSTEM WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA THIS EVENING...WITH THE POTENTIAL FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY NIGHT. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A LOW PRESSURE SYSTEM WILL BRING A THUNDERSTORM THREAT TO CENTRAL INDIANA EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Mar 30, 8:01 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL VINCENNES 38.68N 87.51W
03/30/2012 M0.25 INCH KNOX IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200134
ELBLocal storm report, Mar 30, 8:06 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 PM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 E VINCENNES 38.68N 87.44W
03/30/2012 E0.70 INCH KNOX IN CO-OP OBSERVER
&&
EVENT NUMBER IND1200135
ELBLocal storm report, Mar 30, 8:09 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
809 PM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL VINCENNES 38.68N 87.51W
03/30/2012 M0.25 INCH KNOX IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200136
ELBLocal storm report, Mar 30, 8:17 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
817 PM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 7 S COLUMBUS 39.11N 85.91W
03/30/2012 M0.25 INCH BARTHOLOMEW IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200137
ELBLocal storm report, Mar 30, 8:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL SCIPIO 39.08N 85.72W
03/30/2012 M0.25 INCH JENNINGS IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200138
ELBSpecial weather statement, Mar 30, 9:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
908 PM EDT FRI MAR 30 2012
INZ071-072-310200-
JACKSON-JENNINGS-
908 PM EDT FRI MAR 30 2012
...STRONG THUNDERSTORM ADVISORY FOR JACKSON AND SOUTHWESTERN JENNINGS
COUNTIES UNTIL 1000 PM EDT...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
SEYMOUR TO 7 MILES SOUTHWEST OF BROWNSTOWN...AND MOVING EAST AT 30
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SEYMOUR...
CROTHERSVILLE...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3875 8594 3876 8596 3875 8597 3878 8609
3876 8612 3878 8618 3877 8623 3903 8602
3904 8588 3895 8569 3873 8586
TIME...MOT...LOC 0108Z 274DEG 26KT 3898 8593 3879 8608
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:07 PM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jennings, Monroe | 3 hr |
| Mar 30, 9:42 PM EDT | Special Weather Statement | IND | Jennings | 48 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.